As I am sure you are all familiar with, I am having some issues with getting adequate pain control. Tramadol and sparingly used Vicodin don't seem to cut it, and nerve blocks didn't work for my adhesion related pain. The pain management physicians in the area either don't take my insurance, or feel they don't have the experience necessary for treating me. I am working with my CRNP at my family doctor who is compassionate and caring, but this is out of her range of experience also and praying we can find a PM doctor to help us.
I have allergies and sensitivities to many drugs, percocet, Paxil, Aleve, Celexa, Imitrex and many types of tapes and soaps. We have tried the fentanyl patch which caused severe vomiting for days, so she discontinued it. I was dissappointed, because the pain control was actually pretty steady. She had me try Savella and titrating to the correct dose, but in half the amount of what a "normal" person would take. It is causing not only vomiting, but debilitating dizziness, mood swings, depression, and nausea. I would rather take a drug with 1 side effect than a drug with 5. The side effects are not getting better as the Savella is being titrated up, they are increasing daily. It is to the point where if I want to do something, I just don't take the Savella. I called the office. The nurse told me to use the fentanyl patch again, but cut the 25 mcg dose in half. All the paperwork and my pharmacist says that cutting it in half may cause all the medication to be released at once, causing overdose. I don't want to overdose, because doesn't that just make me look like I am abusing the medications? Especially after having so many issues getting pain control? I won't even get into the years of being called an addict and making it all up just to have drugs.
Now the poor nurses at the office are having the doctor call me later, because this is "something they have no training for." All she is doing is repeating a message. I asked 1 question about the safety of cutting the patch in half, simply because I don't want to overdose and have that hanging over my head as though I did it on purpose. Has anyone successfully cut a Mylan fentanyl patch in half and not overdosed? Am I being that annoying patient that every doctor's office dreads hearing from? (I have worked many years in health care as a medical assistant, radiology tech aide, medical records and scheduling and have known many people who felt that way about patients!) Does anyone else have any stories of the months or years and numerous calls to offices until they reached adequate pain control?
Finally, is there a medication that exists that has helped anyone achieve pain management that doesn't knock them on their backs all day? I am ready to throw in the towel. Either I am on my back from the pain, or the medication. The vomiting is doing wonders for weight loss, but not my feelings of self-worth and happiness!
Pelvic adhesive disease, Irritable bowel syndrome, SI joint pain, 7 pelvic surgeries for pain, ovarian cysts, and adhesions.